Advertisement

On a Functional Equation Arising from Subcontrary Mean and Its Pertinences

  • B. V. Senthil KumarEmail author
  • Hemen Dutta
  • Khalifa Al-Shaqsi
Conference paper
Part of the Advances in Intelligent Systems and Computing book series (AISC, volume 1111)

Abstract

Modelling equations involving functions is a powerful tool in many physical problems which do not require derivatives of function. The study of solution, stability and application of functional equations is an emerging field in the present scenario of research in abstract and applied mathematics. The purpose of this study is to deal with a new functional equation arising from subcontrary mean (harmonic mean) and its various fundamental stabilities relevant to Ulam’s ideology of stability and also its pertinences in different fields such as physics, finance, geometry and in other sciences. We illustrate a numerical example to relate the equation dealt in this study with the fuel economy in automobiles.

Keywords

Arithmetic mean Harmonic mean Functional equation Ulam stability 

2010 Mathematics Subject Classication:

39B82 39B72 

Notes

Acknowledgment

The first and third authors are supported by The Research Council, Oman (Under Project proposal ID: BFP/RGP/CBS/18/099).

References

  1. 1.
    Bodaghi, A., Senthil Kumar, B.V.: Estimation of inexact reciprocal-quintic and reciprocal-sextic functional equations. Mathematica 49(82), 3–14 (2017). No. 1–2MathSciNetzbMATHGoogle Scholar
  2. 2.
    Cădariu, L., Radu, V.: Fixed ponts and the stability of Jensen’s functional equation. J. Inequ. Pure Appl. Math. 4(1), 4 (2003). Article 4zbMATHGoogle Scholar
  3. 3.
    Cădariu, L., Radu, V.: On the stability of the Cauchy functional equation: a fixed point apporach. Grazer Math. Ber. 346, 43–52 (2006)zbMATHGoogle Scholar
  4. 4.
    Cădariu, L., Radu, V.: Fixed points and stability for functional equations in probabilistic metric and random normed spaces. Fixed Point Theory Appl. 2009, 18 (2009). Article ID 589143MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Găvruta, P.: A generalization of the Hyers-Ulam-Rassias stability of approximately additive mapppings. J. Math. Anal. Appl. 184, 431–436 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Hyers, D.H.: On the stability of the linear functional equation. Proc. Nat. Acad. Sci. U.S.A. 27, 222–224 (1941)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Kim, S.O., Senthil Kumar, B.V., Bodaghi, A.: Stability and non-stability of the reciprocal-cubic and reciprocal-quartic functional equations in non-Archimedean fields. Adv. Differ. Equ. 77, 1–12 (2017)zbMATHGoogle Scholar
  8. 8.
    Pinelas, S., Arunkumar, M., Sathya, E.: Hyers type stability of a radical reciprocal quadratic functional equation originating from 3 dimensional Pythagorean means. Int. J. Math. Appl. 5(4), 45–52 (2017)Google Scholar
  9. 9.
    Rassias, J.M.: On approximately of approximately linear mappings by linear mappings. J. Funct. Anal. 46, 126–130 (1982). USAzbMATHCrossRefGoogle Scholar
  10. 10.
    Rassias, J.M., Thandapani, E., Ravi, K., Senthil Kumar, B.V.: Functional Equations and Inequalities: Solutions and Stability Results. Word Scientific Publishing Company, Singapore (2017)zbMATHCrossRefGoogle Scholar
  11. 11.
    Rassias, T.M.: On the stability of the linear mapping in Banach spaces. Proc. Amer. Math. Soc. 72, 297–300 (1978)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Ravi, K., Rassias, J.M., Senthil Kumar, B.V.: Ulam stability of generalized reciprocal functional equation in several variables. Int. J. App. Math. Stat. 19(D10), 1–19 (2010)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Ravi, K., Rassias, J.M., Senthil Kumar, B.V.: Ulam stability of reciprocal difference and adjoint functional equations. Aust. J. Math. Anal. Appl. 8(1), 1–18 (2011). Article 13MathSciNetzbMATHGoogle Scholar
  14. 14.
    Ravi, K., Senthil Kumar, B.V.: Ulam-Gavruta-Rassias stability of Rassias reciprocal functional equation. Global J. Appl. Math. Sci. 3(1–2), 57–79 (2010) Google Scholar
  15. 15.
    Ravi, K., Thandapani, E., Senthil Kumar, B.V.: Stability of reciprocal type functional equations. PanAm. Math. J. 21(1), 59–70 (2011)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Senthil Kumar, B.V., Kumar, A., Suresh, G.: Functional equations related to spatial filtering in image enhancement. Int. J. Control Theory Appl. 9(28), 555–564 (2016)Google Scholar
  17. 17.
    Senthil Kumar, B.V., Dutta, H.: Non-Archimedean stability of a generalized reciprocal-quadratic functional equation in several variables by direct and fixed point methods. Filomat 32(9), 3199–3209 (2018)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Senthil Kumar, B.V., Dutta, H.: Fuzzy stability of a rational functional equation and its relevance to system design. Int. J. Gen. Syst. 48(2), 157–169 (2019)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Senthil Kumar, B.V., Dutta, H.: Approximation of multiplicative inverse undecic and duodecic functional equations. Math. Meth. Appl. Sci. 42, 1073–1081 (2019)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Ulam, S.M.: Problems in Modern Mathematics. Wiley-Interscience, New York (1964). Chapter VIzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2020

Authors and Affiliations

  • B. V. Senthil Kumar
    • 1
    Email author
  • Hemen Dutta
    • 2
  • Khalifa Al-Shaqsi
    • 1
  1. 1.Department of Information TechnologyNizwa College of TechnologyNizwaOman
  2. 2.Department of MathematicsGauhati UniversityGuwahatiIndia

Personalised recommendations